Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Estimates of bands for Laplacians on periodic equilateral metric graphs


Authors: Evgeny Korotyaev and Natalia Saburova
Journal: Proc. Amer. Math. Soc. 144 (2016), 1605-1617
MSC (2010): Primary 47A10
DOI: https://doi.org/10.1090/proc/12815
Published electronically: August 12, 2015
MathSciNet review: 3451237
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider Laplacians on periodic equilateral metric graphs. The spectrum of the Laplacian consists of an absolutely continuous part (which is a union of an infinite number of non-degenerate spectral bands) plus an infinite number of flat bands, i.e., eigenvalues of infinite multiplicity. We estimate the Lebesgue measure of the bands on a finite interval in terms of geometric parameters of the graph. The proof is based on spectral properties of discrete Laplacians.


References [Enhancements On Off] (What's this?)

  • [BKS13] A. Badanin; E. Korotyaev, N. Saburova, Laplacians on $ \mathbb{Z}^2$-periodic discrete graphs, preprint 2013.
  • [B85] Joachim von Below, A characteristic equation associated to an eigenvalue problem on $ c^2$-networks, Linear Algebra Appl. 71 (1985), 309-325. MR 813056 (87i:94030), https://doi.org/10.1016/0024-3795(85)90258-7
  • [BK13] Gregory Berkolaiko and Peter Kuchment, Introduction to quantum graphs, Mathematical Surveys and Monographs, vol. 186, American Mathematical Society, Providence, RI, 2013. MR 3013208
  • [BGP08] Jochen Brüning, Vladimir Geyler, and Konstantin Pankrashkin, Spectra of self-adjoint extensions and applications to solvable Schrödinger operators, Rev. Math. Phys. 20 (2008), no. 1, 1-70. MR 2379246 (2008m:47029), https://doi.org/10.1142/S0129055X08003249
  • [C97] Carla Cattaneo, The spectrum of the continuous Laplacian on a graph, Monatsh. Math. 124 (1997), no. 3, 215-235. MR 1476363 (98j:35127), https://doi.org/10.1007/BF01298245
  • [Ch97] Fan R. K. Chung, Spectral graph theory, CBMS Regional Conference Series in Mathematics, vol. 92, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1997. MR 1421568 (97k:58183)
  • [HS04] Yusuke Higuchi and Tomoyuki Shirai, Some spectral and geometric properties for infinite graphs, Discrete geometric analysis, Contemp. Math., vol. 347, Amer. Math. Soc., Providence, RI, 2004, pp. 29-56. MR 2077029 (2006f:47040), https://doi.org/10.1090/conm/347/06265
  • [K98] Evgeni Korotyaev, Estimates of periodic potentials in terms of gap lengths, Comm. Math. Phys. 197 (1998), no. 3, 521-526. MR 1652779 (99h:34125), https://doi.org/10.1007/s002200050462
  • [K03] Evgeni Korotyaev, Characterization of the spectrum of Schrödinger operators with periodic distributions, Int. Math. Res. Not. 37 (2003), 2019-2031. MR 1995145 (2004e:34134), https://doi.org/10.1155/S1073792803209107
  • [KS14] Evgeny Korotyaev and Natalia Saburova, Schrödinger operators on periodic discrete graphs, J. Math. Anal. Appl. 420 (2014), no. 1, 576-611. MR 3229841, https://doi.org/10.1016/j.jmaa.2014.05.088
  • [KS15] Evgeny Korotyaev and Natalia Saburova, Spectral band localization for Schrödinger operators on discrete periodic graphs, Proc. Amer. Math. Soc. 143 (2015), no. 9, 3951-3967. MR 3359585, https://doi.org/10.1090/S0002-9939-2015-12586-5
  • [Ku15] Anton A. Kutsenko, On the measure of the spectrum of direct integrals, Banach J. Math. Anal. 9 (2015), no. 2, 1-8. MR 3296101, https://doi.org/10.15352/bjma/09-2-1
  • [LP08] Fernando Lledó and Olaf Post, Eigenvalue bracketing for discrete and metric graphs, J. Math. Anal. Appl. 348 (2008), no. 2, 806-833. MR 2446037 (2010a:47076), https://doi.org/10.1016/j.jmaa.2008.07.029
  • [MW89] Bojan Mohar and Wolfgang Woess, A survey on spectra of infinite graphs, Bull. London Math. Soc. 21 (1989), no. 3, 209-234. MR 986363 (90d:05162), https://doi.org/10.1112/blms/21.3.209
  • [P12] Olaf Post, Spectral analysis on graph-like spaces, Lecture Notes in Mathematics, vol. 2039, Springer, Heidelberg, 2012. MR 2934267
  • [S85] M. M. Skriganov, The spectrum band structure of the three-dimensional Schrödinger operator with periodic potential, Invent. Math. 80 (1985), no. 1, 107-121. MR 784531 (86i:35107), https://doi.org/10.1007/BF01388550

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47A10

Retrieve articles in all journals with MSC (2010): 47A10


Additional Information

Evgeny Korotyaev
Affiliation: Mathematical Physics Department, Faculty of Physics, Ulianovskaya 2, St. Petersburg State University, St. Petersburg, 198904, Russia
Email: korotyaev@gmail.com

Natalia Saburova
Affiliation: Department of Mathematical Analysis, Algebra and Geometry, Institute of Mathematics, Information and Space Technologies, Uritskogo St. 68, Northern (Arctic) Federal University, Arkhangelsk, 163002, Russia
Email: n.saburova@gmail.com

DOI: https://doi.org/10.1090/proc/12815
Keywords: Spectral bands, flat bands, Laplace operator, periodic equilateral metric graph
Received by editor(s): February 22, 2015
Received by editor(s) in revised form: April 23, 2015
Published electronically: August 12, 2015
Additional Notes: This research was supported by the RSF grant no. 15-11-30007
Communicated by: Joachim Krieger
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society